Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 31, 2015, 6:10 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2015, 6:10 PM CDT (23:10 UTC)
- Expired
- Mar 31, 2015, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS54 KTSA 312310
SVRTSA
OKC061-077-079-010000-
/O.NEW.KTSA.SV.W.0056.150331T2310Z-150401T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
NORTHEASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 700 PM CDT
* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FANSHAWE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...FANSHAWE...LAKE WISTER
STATE PARK AND WISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3504 9461 3483 9469 3497 9507 3514 9500
TIME...MOT...LOC 2310Z 287DEG 12KT 3504 9495
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
689
WWUS54 KTSA 312324
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT TUE MAR 31 2015
OKC061-077-079-010000-
/O.CON.KTSA.SV.W.0056.000000T0000Z-150401T0000Z/
HASKELL OK-LE FLORE OK-LATIMER OK-
624 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LATIMER...CENTRAL LE FLORE AND SOUTHEASTERN HASKELL COUNTIES UNTIL
700 PM CDT...
AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
FANSHAWE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...FANSHAWE...LAKE WISTER STATE
PARK AND WISTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3500 9502 3512 9497 3504 9461 3483 9469
TIME...MOT...LOC 2324Z 287DEG 12KT 3504 9491
HAIL...1.00IN
WIND...60MPH
$$402 WWUS54 KTSA 312353 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 653 PM CDT TUE MAR 31 2015 OKC061-077-079-010003- /O.EXP.KTSA.SV.W.0056.000000T0000Z-150401T0000Z/ HASKELL OK-LE FLORE OK-LATIMER OK- 653 PM CDT TUE MAR 31 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER...CENTRAL LE FLORE AND SOUTHEASTERN HASKELL COUNTIES WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...SEVERE THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3500 9502 3512 9497 3504 9461 3483 9469 TIME...MOT...LOC 2353Z 287DEG 12KT 3494 9482 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:47 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 31, 3:47 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 347 PM CDT TUE MAR 31 2015 .DISCUSSION... ATMOSPHERE PRIMED FOR THUNDER LATE AFTERNOON/OVERNIGHT ...ESPECIALLY SOUTH OF I40. NEAR DOUBLE DIGIT NEGATIVE LI LATE AFTERNOON. HR3 BRINGS SECOND THUNDER CLUSTER LATE EVENING/OVERNIGHT. POPS RAISED ESP SOUTH TONIGHT. HAIL PARAMETERS PARTICULARLY ROBUST. WESTERLY STEERING FLOW BRINGS H500 WAVE MIGRATING FROM SOUTHWEST STATES DIRECTLY OVER OUR REGION WEDNESDAY. NEXT WAVE AND ASSOCIATED COOL FRONT AFFECTS OUR REGION THURSDAY AND THURSDAY NIGHT. APPEARS COOL FRONT WILL ENTER FORECAST AREA THURSDAY. FRONT STRETCHES OUT WEST TO EAST ACROSS THE AREA THURSDAY NIGHT BEFORE FINALLY PULLING AWAY FRIDAY. ALL THIS RESULTS IN AN UNSETTLED WETTER THAN NORMAL PERIOD THROUGH FRIDAY. MOST POTENT STORMS... AFTER THIS EVENING... PROBABLY THURSDAY WITH THE COLD FRONT. DRY FROM FRIDAY NOON THROUGH ABOUT SUNDAY NOON AS H500 MOVES ACROSS SOUTHERN PLAINS. ANOTHER CHANCE OF PRECIP LATE SUNDAY INTO MONDAY WITH RETURNING MOISTURE ON LOW LEVEL SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 82 65 82 / 20 20 20 50 FSM 59 78 61 81 / 20 40 20 30 MLC 63 80 67 81 / 30 30 20 30 BVO 51 82 62 79 / 10 20 20 60 FYV 50 74 60 75 / 20 30 20 30 BYV 52 74 60 76 / 10 30 20 30 MKO 58 77 63 78 / 20 30 20 40 MIO 55 79 64 75 / 0 30 20 50 F10 59 79 65 81 / 30 30 20 30 HHW 61 77 63 80 / 50 50 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Mar 31, 4:50 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE MAR 31 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE MAR 31 2015
...SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING INTO TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON/EARLY EVENING
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON/EARLY EVENING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...LOCATIONS NORTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST-
CENTRAL ARKANSAS IN THE VICINITY OF A WEAK SURFACE BOUNDARY. THE AIR MASS
ACROSS THE REGION IN VERY UNSTABLE WITH ADEQUATE SHEAR TO PRODUCE SUPERCELLS
CAPABLE OF PRODUCING VERY LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH.
ADDITIONALLY...A LIMITED TORNADO RISK WILL ACCOMPANY STORMS THAT DEVELOP
THIS AFTERNOON AND EARLY EVENING AS SHEAR AND INSTABILITY WILL BE
MAXIMIZED DURING THIS TIME FRAME.
THERE IS ALSO THE INCREASING POTENTIAL FOR A THUNDERSTORM COMPLEX TO
DEVELOPS ACROSS WESTERN OKLAHOMA THIS EVENING AND MOVE INTO EASTERN OKLAHOMA
AS WE MOVE INTO THE LATE NIGHT HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT
A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL
LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL.
A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE
THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING
THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE
WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR
SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY
LATE SUNDAY INTO MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Mar 31, 2:07 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 2 E BERRYVILLE 36.36N 93.53W
03/25/2015 CARROLL AR EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN.
1050 PM TSTM WND DMG 2 NW ALTUS 35.47N 93.79W
03/25/2015 FRANKLIN AR EMERGENCY MNGR
SMALL TREES BLOWN DOWN ONTO HWY 64 BETWEEN ALTUS AND
OZARK. ANOTHER TREE DOWN ON PRITCHARD ROAD.
&&
SAASpecial weather statement, Mar 31, 6:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT TUE MAR 31 2015
OKZ074>076-312330-
HASKELL OK-LATIMER OK-LE FLORE OK-
603 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER
AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FANSHAWE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SUMMERFIELD...FANSHAWE...HOWE...
WISTER AND LAKE WISTER STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3504 9460 3483 9469 3497 9507 3514 9499
TIME...MOT...LOC 2303Z 291DEG 16KT 3502 9492The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:03 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.